Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 34, NWS Lake Charles, LA

April 17, 2015Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Apr 17, 2015, 7:51 AM CDT for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Apr 17, 2015, 7:51 AM CDT (12:51 UTC)
Expired
Apr 23, 2015, 10:38 AM CDT
In force
6 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 4.75 ft at Apr 20, 2015, 2:00 AM CDT.

actionminormoderate3456704/1704/1804/1904/2004/2104/2204/2304/24
Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:16 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 17, 6:16 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
616 AM CDT FRI APR 17 2015

.AVIATION...SINCE MIDNIGHT CONVECTIVE ACTIVITY HAS DECREASED
SIGNIFICANTLY. RADAR NOW SHOWING JUST A FEW SHOWERS AND
THUNDERSTORMS AND THESE OFFSHORE OVER THE NEAR COASTAL WATERS.
TODAY LOOKS TO WITH MUCH LESS CONVECTION OVER THE AREA AS SOME
SHARPLY DRIER MID LEVEL AIR ADVECTS INTO THE REGION. MODELS
SUGGESTING A RAMPING UP OF PRECIP OVERNIGHT AS ANOTHER UPPER LEVEL
DISTURBANCE APPROACHES. ALTOCU CLOUDS AT AROUND 10KT FT CURRENTLY
OVER AREA. WILL SEE LOWER CLOUDS DEVELOP AS THE MORNING
PROGRESSES BUT WILL MAINTAIN THESE WITHIN VFR.

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT FRI APR 17 2015/

DISCUSSION...POPS AND HEAVY RAIN WILL BE THE MAIN FORECAST ISSUES
OVER THE NEXT 48 HOURS.  WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
YESTERDAY AND OVERNIGHT WAS BEGINNING TO DECREASE AS OF 08Z. THE
LATEST HRRR CONFIRMS THIS WITH ACTIVITY DECREASING SIGNIFICANT
LATER THIS MORNING ESPECIALLY OVER EASTERN PARTS OF THE FORECAST
AREA. WILL CONTINUE WITH FFA FOR NOW...BUT MAY CANCEL EARLY IF
WEAKENING TREND CONTINUES. WILL TAPER POPS TO MID RANGE FOR THIS
AFTERNOON.

MODELS HAVE BEEN CONSISTENT IN LIFTING UPPER TROUGH NE THROUGH THE
WEEKEND. ALSO...APPEARS THAT NEXT ROUND OF SHOWERS AND THUNDERSTORMS
WILL BEGIN LATE TONIGHT AND BECOME MORE WIDESPREAD ON SATURDAY.
WILL LIKELY NEED TO REISSUE FFA FOR TONIGHT AND SATURDAY.

AFTER SATURDAY...A MUCH NEEDED PATTERN CHANGE IS FORECASTED. WEAK
UPPER RIDGE SHOULD DEVELOP OVER THE GULF COAST STATES. A FRONTAL
BOUNDARY SHOULD MOVE THROUGH THE AREA BY SUNDAY NIGHT AND THIS
WILL LIKELY BRING DRY WEATHER FOR EARLY NEXT WEEK. FRONT IS
FORECASTED TO STALL OVER THE GULF AND RETURN NORTH LATE IN THE
WEEK. AT THIS TIME...WILL KEEP LOW POPS IN THE FORECAST ALTHOUGH
LATEST MODELS ARE SHOWING A DEEPER MOISTURE PROFILE THIS CYCLE.

MARINE...PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE EARLY PART OF THE WEEKEND. OTHERWISE HIGH PRESSURE OVER THE
EASTERN GULF AND LOW PRESSURE OVER WEST TEXAS WILL MAINTAIN ONSHORE
FLOW THROUGH SUNDAY.  MODELS CONTINUE TO BRING FRONT INTO THE
NORTHERN GULF SUNDAY NIGHT ALLOWING FOR A BRIEF PERIOD OF OFFSHORE
FLOW. WEAK TO MODERATE EASTERLY FLOW IS ANTICIPATED FOR EARLY
NEXT WEEK AS HIGH PRESSURE SETTLES OVER THE SE U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  66  77  62 /  60  70  80  40
LCH  81  67  77  64 /  70  70  80  40
LFT  80  69  78  65 /  70  60  90  40
BPT  81  67  79  64 /  70  70  70  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ027>033-
     041>045-052>055-073-074.

TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR TXZ180-201-
     215-216-259>262.

GM...NONE.
&&

AVIATION...23
Hazardous weather outlook, Apr 17, 4:49 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CDT FRI APR 17 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-181000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
449 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WHILE ISOLATED AREAS OF HEAVY RAIN WILL BE POSSIBLE THIS
MORNING...SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE TODAY.
SOME FLOODING WILL STILL BE POSSIBLE ESPECIALLY EARLY THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON. BESIDES THE POTENTIAL FOR FLOODING EARLY THIS
MORNING...NO WIDESPREAD WEATHER HAZARDS ARE EXPECTED FOR THE
REMAINDER OF THE DAY.

AN UPPER LEVEL DISTURBANCE WILL BRING INCREASING SHOWERS AND
THUNDERSTORMS TO THE AREA TONIGHT. FLOODING WILL BE POSSIBLE
ESPECIALLY AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY APPROACH
SEVERE LIMITS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AND
SATURDAY NIGHT. SINCE THE GROUND IS ALREADY SATURATED...FLOODING
OF POOR DRAINAGE AREAS MAY OCCUR. STRONG THUNDERSTORMS MAY PRODUCE
HAIL AND GUSTY WINDS AND A FEW STORMS MAY REACH SEVERE LIMITS.

SHOWERS AND THUNDERSTORMS WILL ENDING ON SUNDAY WITH DRY WEATHER
FORECASTED FOR EARLY NEXT WEEK. THE APPROACH OF AN UPPER LEVEL LOW
PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE AREA BY THE MIDDLE OF NEXT WEEK. NO WIDESPREAD HAZARDOUS
WEATHER IS EXPECTED WITH THIS SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:15 PM CDTSpecial Marine WarningLCH90 min
Apr 16, 8:26 PM CDTSpecial Marine WarningLCH49 min
Apr 16, 8:30 PM CDTSpecial Marine WarningLCH2 hr
Apr 16, 9:06 PM CDTSpecial Marine WarningLCH39 min
Apr 17, 7:51 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Rapides, Vermilion11 days
Apr 17, 8:56 AM CDTRiver Flood WatchLCHLafayette, Saint Landry, Saint Martin8 days
Apr 16, 7:00 PM CDTFlash Flood WarningLCHHardin, Jefferson3 hr
Apr 16, 7:50 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange40 min
Apr 16, 8:33 PM CDTSpecial Weather StatementLCHOrange57 min
Apr 16, 9:59 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Apr 17, 2:39 AM CDTRiver Flood WarningLCHHardin, Jefferson9 days
Apr 17, 10:31 AM CDTRiver Flood WarningLCHJefferson, Orange9 days

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.